MAUDE Adverse Event Report: VASCUTEK LTD Thoraflex Hybrid; Thoraflex Hybrid Plexus

VASCUTEK LTD Thoraflex Hybrid; Thoraflex Hybrid Plexus
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/19/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Clinical code (e): 1888 - hemorrhage/blood loss/bleeding - severe bleeding at the posterior collar anastomosis site.Impact code (f): 1802 - death - patient expired in the operating room.Medical device problem code (a): 2993 - adverse event without identified device or use problem - the thoraflex hybrid device was deployed successfully.Severe bleeding at the posterior collar anastomosis site due to poor tissue quality and challenging location to repair with suture.Component code (g): 4755 - part/component/sub-assembly term not applicable.Type of investigation (b): 4110 - trend analysis - a review of medical event > death events from jan 22 - jun 26 compared with thoraflex hybrid sales date produced an occurrence rate of (b)(4).3331 - a review of device history records from raw material to finished products will be performed in order to confirm that the device was manufactured to specification.Investigation findings (c): 3233 - results pending completion of investigation.Investigation conclusions (d): 11 - conclusion not yet available.
 
Event or Problem Description
Patient expired in the operating room after a successful thoraflex hybrid deployment.Severe bleeding at the posterior collar anastomosis site due to poor tissue quality (dissection/aneurysmal) and challenging location to repair with suture.Outer strip of felt used for initial collar anastomosis followed by numerous pledgets after distal re-perfusion.The chest incision was extended laterally for better aortic exposure.The patient developed a severe coagulopathy and multiple blood transfusions.The gore rep was called emergently for distal extensions, and terumo was informed the following morning that the patient expired on the operating room table.Eloped a severe coagulopathy and multiple blood transfusions.The gore rep was called emergently for distal extensions, and terumo was informed the following morning that the patient expired on the operating room table.
 
Event or Problem Description
Patient expired in the operating room after a successful thoraflex hybrid deployment.Severe bleeding at the posterior collar anastomosis site due to poor tissue quality (dissection/aneurysmal) and challenging location to repair with suture.Outer strip of felt used for initial collar anastomosis followed by numerous pledgets after distal re-perfusion.The chest incision was extended laterally for better aortic exposure.The patient developed a severe coagulopathy and multiple blood transfusions.The gore rep was called emergently for distal extensions, and terumo was informed the following morning that the patient expired on the operating room table.Eloped a severe coagulopathy and multiple blood transfusions.The gore rep was called emergently for distal extensions, and terumo was informed the following morning that the patient expired on the operating room table.This report is being submitted as follow up #1 for manufacturing report number 9612515-2026-00030 to provide event closure information for (b)(6).
 
Additional Manufacturer Narrative
Clinical code (e).1888 - hemorrhage/blood loss/bleeding - severe bleeding at the posterior collar anastomosis site.Impact code (f).1802 - death - patient expired in the operating room.Medical device problem code (a).2993 - adverse event without identified device or use problem - the thoraflex hybrid device was deployed sucessfully.Severe bleeding at the posterior collar anastomosis site due to poor tissue quality and challenging location to repair with suture.Component code (g).4755 - part/component/sub-assembly term not applicable.Type of investigation (b).4110 - trend analysis - a review of medical event > death events from (b)(6) 2022 - (b)(6) 2026 compared with thoraflex hybrid sales date produced an occurrence rate of (b)(4).3331 - a review of device history records from raw material to finished products demonstrated that no issues occurred during the manufacture of the device.Investigation findings (c).213 - no device problem found - as reported by the complainant, the patient expired perioperatively due to severe coagulopathy due to severe bleeding at the posterior collar anastomosis site due to poor tissue quality (dissection/aneurysmal) and challenging location to repair with suture.Investigation conclusions (d).4310 - cause traced to non-device related factors - as reported by the complainant, the patient expired perioperatively due to severe coagulopathy due to severe bleeding at the posterior collar anastomosis site due to poor tissue quality (dissection/aneurysmal) and challenging location to repair with suture.

Brand Name
Thoraflex Hybrid
Common Device Name
Thoraflex Hybrid Plexus
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R R
UK  PA49RR
Manufacturer (Section G)
Vascutek LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R-R
UK   PA49RR
MDR Report Key25543717
Report Number9612515-2026-00030
Device Sequence Number10746924
Product Code QSK
UDI-Device Identifier05037881173627
UDI-Public05037881173627
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTHP3034X100E-B
Device Lot Number26472679
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2026
Supplement Date Received by Manufacturer05/20/2026
Initial Report FDA Received Date06/18/2026
Supplement Report FDA Received Date08/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale